Well, I tried isoconazole on the acne from Rapamycin. It works! For the new rashes at least. The cream had no effect on older more established acne. I highly recommend everyone buy a bottle of isoconazole cream and apply it on their neck and hands and forearms at the first sight of acne!
I wish I had found this out sooner! Therefore I am starting a new topic to make others aware of this since I think it’s quite important and time is of the essence for this issue.
I’ll try it myself and report back. Unfortunately, the acne has been persistent while I’ve been on rapamycin (5-6mg per week). I’ve tried other antifungals, but not isoconazole. I use a mild antibacterial and exfoliating soap, which seems to help, but it doesn’t resolve the issue.
I switched to a larger biweekly dose, and my acne has gone away.
Thanks. That’s good to know. I may switch to a higher, fortnightly dose before trying isoconazole. I’ve been on the weekly dose for 16 months, so it’ll be interesting to observe any other changes.
Curious how the fortnightly dose worked out for your acne? I’ve got a similar problem. I tried antibiotic cream which slightly helped but may try the isoconazole next.
I’ve been on a rapamycin break for just over six weeks now, the first such break since starting rapamycin in October 2021. When I do start up again in a few weeks, I’ll then switch to fortnightly dosing.
My skin significantly improved after about 4 weeks after stopping rapamycin. It did, though, get worse before it got better. My skin when through a process of sloughing in weeks 2-3 of the break, and began clearing up in week 4.
I’ve read in a peer-reviewed journal article posted in this forum that rapamycin may impede epidermal growth factor, which slows down the turnover of the skin, resulting in the acne that some of us experience.
When I do resume rapamycin, I’ll report back. I’m hoping I can strike the right balance this time.
DeStrider, It’s been three months since your initial post. I’m curious. Do you still use isoconazole cream and does it still seem to work? Thanks.
It turns out the rash and acne was mostly being caused by the hair tonic I was using which has Rapa in it. So, I stopped the hair tonic and the rash went away. It comes back when I use the tonic and to a lesser degree when I dose Rapa.
The isoconazole did seem to make the rash and acne better though.
The rash on my hand cleared up when I took a 5 mg * GFJ dose and hasn’t come back since.
Any idea why an anti fungal medication would help with acne.
KarIT, It doesn’t seem logical to me either, assuming that the problem was purely Rapamycin rash. That’s why I was wondering if it still worked for DeStrider. The only logical thing I’ve found readily available that worked for me (after some research) was hydrocortisone cream. It resolved the itch, diminished the bits of rash, and now I don’t scratch it and make it worse as long as I apply promptly to any new spots of rash. I wondered if oral antihistamines would help, but from what I read the answer was “no.”
Maybe it was just time then. A lot of things get better with a good nights sleep. It’s hard to be 100% certain of causation. I have found I get a lot more rashes than ever before on Rapamycin and they have all tended to be a bit different. Not all of them may be directly attributed to Rapa use or as a side effect. It’s just another cream you can try on an annoying rash. It may or may not work for you.
From what he’s describing, it’s not acne he has. It’s a rash. There is no reason an anti fungal would work on a bacteria; infection. It makes no sense at all.
Rashes are not acne. They are rashes. It makes sense that an anti fungal would work on a rash as lots of rashes are fungal. Do you actually have acne that it is helping, or is it truly the rash that is improving?
Yes, it probably is a rash and not acne. Which is why an anti fungal could work. Sorry for the misdiagnosis.
Some Topical anti fungals have anti-immflamatory action.
Is it isoconazol 1 % cream ? Thank you!